Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Menopausal, have hot flashes. Was on premarin, weaned off. Should I try estradiol?

I still have my ovaries. I'm 61 yrs old, started menopause at age 40. Was on Premarin about 14yrs, and weaned myself off 5 yrs ago. The hot flashes got so severe, at least 10-20 per day. In late August, went to the MD. He does not like Premarin. Put me on the minivelle patches. Trying to find the right dose. Right now, am on 0.05mg, but still having several hot flashes a day, but they are not severe. The cost of the patches are quite high. Would oral estradiol be of same benefit? I prefer pills to patches anyway. Does it do as well as the premarin did? Does oral estradiol work as good as premarin? I don't like being on hormones long term, but something has to be done about the hot flashes, as they effect my quality of life.
Asked On : Thu, 17 Oct 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
OBGYN 's  Response
Mar 2013
Hello
Thanks for your query.
Frankly, HRT ( hormone replacement therapy ) is not supposed to be used for more than 3 - 5 years.
Oral estradiol is as effective as Premarin, so dont worry on that score.
However, I personally would not recommend use of hormones for so long after menopause, well into your sixties.
The risks outweigh the benefits with prolonged use.
You are the best judge however, and yes oral estradiol is cheaper than the patch definitely.
Do discuss it with your doctor though, and do not start anything on your own.
take care
Answered: Sun, 20 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor